Lyrica side effects

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
wantok
Posts: 97
Joined: Fri Apr 01, 2016 3:14 pm

Lyrica side effects

Post by wantok »

I have had a wonderful experience with Lyrica (longer story in other posts) but this weird thing is happening and I am wondering if others have any input about it. I have had to increase it, usually after around 5 days at each dose to continue to control the shaky legs. Then at the increased dose, the first three days it works very well and I feel like a human being in the mornings after a decent rest (extremely unusual for me). Then on the fourth night, when it seems my body would have somewhat adjusted to the higher dose (25mg more), I have a ton of side effects, in particular nervousness and stomach upset that keeps me up most of the night. The PLMs have not returned but the side effects are totally counterproductive. I am going to try to reduce the dosage on the 4th night and see if that helps but I am wondering if there is some rhyme or reason for this. Any thoughts welcome. I know Lyrica is famous for its side effects.

badnights
Moderator
Posts: 5628
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Lyrica side effects

Post by badnights »

no idea :(
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

wantok
Posts: 97
Joined: Fri Apr 01, 2016 3:14 pm

Re: Lyrica side effects

Post by wantok »

Reduced dosage worked, at least the first night.

Polar Bear
Moderator
Posts: 7866
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Lyrica side effects

Post by Polar Bear »

Good luck for tonight.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

wantok
Posts: 97
Joined: Fri Apr 01, 2016 3:14 pm

Re: Lyrica side effects

Post by wantok »

Thanks. Had to go back up to 175 because of PLMs mid-night. Pattern is I will stay at 175 tonight and it won't work well and I will be up to 200. Then 3 good nights on 200, and repeat. Fear this will happen until I can't go up or some side effect will make Lyrica impossible to take altogether. A few good nights weekly is better than none.

ViewsAskew
Moderator
Posts: 16106
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Lyrica side effects

Post by ViewsAskew »

wantok wrote: A few good nights weekly is better than none.
It definitely is!
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

badnights
Moderator
Posts: 5628
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Lyrica side effects

Post by badnights »

This might sound trite, but try not to borrow trouble that you haven't actually had yet. It's good to be aware that your dose might become ineffective and have to be increased every 3 days, but you have to also be aware that that might not happen.

If you aren't just as aware of the flipside, you will live your life as if the bad things have already happened, and you will experience unnecessary fear, grief and despair. If you can instead keep the awareness that you actually don't know what will happen, you are more likely to have a productive day every day.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

wantok
Posts: 97
Joined: Fri Apr 01, 2016 3:14 pm

Re: Lyrica side effects

Post by wantok »

Thanks. I confess after years of failure and being borderline suicidal from the sleep deprivation/crazy nights I have a hard time not being very invested in success/failure of Lyrica which I have not experienced on any other of the dozens of therapies attempted in a decade plus. I wrote about this psychological issue of what the Buddhists call "attachment" which I recognized in this moment. But reminding me is appropriate. I do, however, really appreciate every rested day. It is unbelievable.

Stainless
Posts: 165
Joined: Tue Dec 01, 2015 9:30 pm

Re: Lyrica side effects

Post by Stainless »

I'm taking 300 mg of Lyrica and 2 mg Clonazepam. I've tried just about everything else and this minimises daytime RLS, allows me to sleep with less PLMS and has minimal side effects. I would not operated heavy machinery after taking it but that goes without saying. I take 150 mg about 7 pm, another 150 mg at 10 pm and the Clonazepam right before bed. I now take 650 mg iron sulphate religiously + C and it seems to help. When I miss just one day I seem to have a bad night. I've posted this before but it seems appropriate to this discussion.

badnights
Moderator
Posts: 5628
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Lyrica side effects

Post by badnights »

Thank you. It is appropriate.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

Post Reply